Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 4, 2013, 4:50 PM MDT. It took effect at Apr 5, 2013, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2013, 4:50 PM MDT (22:50 UTC)
- In effect from
- Apr 5, 2013, 9:00 AM MDT
- Expired
- Apr 5, 2013, 8:42 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS75 KPIH 042250 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 450 PM MDT THU APR 4 2013 IDZ020-021-051200- /O.NEW.KPIH.WI.Y.0007.130405T1500Z-130406T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 450 PM MDT THU APR 4 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY. * TIMING...GUSTY WINDS WILL DEVELOP BY MID MORNING AND PERSIST INTO EARLY EVENING. * WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...BLACKFOOT...IDAHO FALLS...INL. * IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL ESPECIALLY ON NORTH AND SOUTH ROADS. PERSONS INTERESTED IN BOATING ACTIVITIES SHOULD BE AWARE OF CHOPPY WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
3 follow-up statements
030 WWUS75 KPIH 050926 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MDT FRI APR 5 2013 IDZ020-021-052100- /O.CON.KPIH.WI.Y.0007.130405T1500Z-130406T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 326 AM MDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING. * TIMING...GUSTY WINDS WILL DEVELOP BY MID MORNING AND PERSIST INTO EARLY EVENING. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...BLACKFOOT... IDAHO FALLS AND THE INL. * IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL ESPECIALLY ON NORTH AND SOUTH ROADS. FOR THE FEW WHO MIGHT BE BOATING ON AMERICAN FALLS RESERVOIR...EXPECT CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
207 WWUS75 KPIH 052027 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 227 PM MDT FRI APR 5 2013 IDZ020-021-060400- /O.CON.KPIH.WI.Y.0007.000000T0000Z-130406T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 227 PM MDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * TIMING...GUSTY WINDS WILL PERSIST INTO EARLY EVENING. * WINDS...WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...BLACKFOOT... IDAHO FALLS AND THE INL. * IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL ESPECIALLY ON NORTH AND SOUTH ROADS. FOR THE FEW WHO MIGHT BE BOATING ON AMERICAN FALLS RESERVOIR...EXPECT CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
300 WWUS75 KPIH 060242 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 842 PM MDT FRI APR 5 2013 IDZ020-021-060345- /O.CAN.KPIH.WI.Y.0007.000000T0000Z-130406T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 842 PM MDT FRI APR 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE WEAKENED AND WILL CONTINUE TO WEAKEN THROUGH OUT THE NIGHT. THEREFORE THE WIND ADVISORY IS CANCELLED. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 4, 1:50 PM MDT, 3 hours earlier.
Area forecast discussion, Apr 4, 1:50 PM MDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT THU APR 4 2013 .SHORT TERM...TONIGHT THROUGH SUNDAY. THE UPPER RIDGE OVER THE ROCKIES TODAY WILL MOVE OFF TO THE EAST AS AN UPPER TROF MOVES INTO THE PAC NW TONIGHT. THIS TROF WILL RESULT IN SHOWERS OVERSPREADING THE ENTIRE FCST AREA OVERNIGHT...WITH SNOW AT ELEVATIONS ABOVE 7000FT. THE FIRST TROF WILL PASS THRU ID ON FRI...WITH A SHORT WAVE RIDGE DRYING OUT ALL BUT THE MTNS FRI NIGHT. STRONG WEST TO SW WINDS WILL DEVELOP BY FRI AFTN ACROSS THE SNAKE RIVER PLAIN IN THE WAKE OF THE TROF. AS THE UPPER LOW OFF THE COAST MOVES NEAR VANCOUVER ISLAND ON SATURDAY...MINOR WAVES WILL BE EJECTED THRU THE PAC NW FOR ANOTHER ROUND OF SHOWERS AND HIGH ELEVATION SNOW. AFTER SOME DECREASE IN COVERAGE SAT NIGHT... A BREAKOFF UPPER LOW MOVES TO THE OR COAST ON SUN. THIS WILL EJECT MORE MINOR WAVES FOR ANOTHER ROUND OF WIDESPREAD SHOWERS ON SUN. SNOW LEVELS WILL FALL BELOW 7000FT DUE TO THE COLDER AIR WITH THE UPPER LOW MOVING INTO THE PAC NW. TOTAL SNOWFALL THRU SUNDAY AT AND ABOVE 7000FT SHOULD REACH AROUND 6 INCHES. TEMPS WILL BE A FEW DEGREES COOLER FRI THRU SUN. HEDGES .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. MODELS CONTINUE TO SHOW SLIGHT DIFFERENCES IN INTENSITY...PLACEMENT AND TIMING OF THE THE UPPER LEVEL LOW MOVING THROUGH THE AREA SUNDAY NIGHT THROUGH MONDAY. THE ECMWF MODEL SHOWS THE LOW SLIGHTLY MORE WEST AS IT APPROACHES AND MOVING THROUGH A LITTLE LATER MONDAY LINGERING INTO TUESDAY MORNING. THE GFS MODEL SHOWS A SLIGHTLY WEAKER LOW. HAVE NUDGED PRECIPITATION UP SLIGHTLY. MODELS CONTINUE TO SHOW SNOW LEVELS DROPPING TO 4500 TO 5000 FEET ALLOWING FOR A CHANCE OF VALLEY SNOW PARTICULARLY TUESDAY MORNING. LOOK FOR HIGH PRESSURE TO BUILD IN EARLY TUESDAY AFTERNOON WITH WARMING TEMPERATURES TUESDAY AND WEDNESDAY. THE GFS MODEL SHOWS MOISTURE MOVING THROUGH IN NORTHWEST FLOW ON THURSDAY WHERE THE ECMWF MODEL BRINGS A MODERATE TROUGH THROUGH THE AREA. WYATT && .AVIATION...LOOK FOR MOSTLY VFR CONDITIONS THROUGH THE PERIOD FOR ALL TAF SITES. A PACIFIC SYSTEM WILL MOVE THROUGH LATE THIS AFTERNOON THROUGH TOMORROW. EXPECT INTERMITTENT LIGHT RAIN SHOWERS FOR ALL TAF SITES. DURING PERIOD OF SHOWERS AT EACH TAF SITES EXPECT MVFR TO NEAR MVFR CONDITIONS PARTICULARLY EARLY IN THE MORNING. EXPECT CIGS TO RISE GRADUALLY BY MID TO LATE MORNING AS WINDS PICK UP FOR THE SNAKE RIVER PLAIN TAF SITES. EXPECT MODERATE TO STRONG WIND FOR THE SNAKE RIVER PLAIN TAF SITES BY MID TO LATE TOMORROW MORNING AND CONTINUING THROUGH THE AFTERNOON. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 4, 3:55 AM MDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 355 AM MDT THU APR 4 2013 IDZ017>025-031-032-051300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 355 AM MDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN AND HIGH ELEVATION SNOW WILL DEVELOP IN CENTRAL AND SOUTH CENTRAL IDAHO DURING THE AFTERNOON...THEN SPREAD EASTWARD TONIGHT. LIGHT SNOW ACCUMULATIONS COULD OCCUR AS LOW AS 6500 FEET. MODERATE SNOW ACCUMULATION COULD OCCUR IN THE SAWTOOTH RANGE AND THE IDAHO PORTION OF THE WASATCH RANGE ABOVE THE 7500 FOOT LEVEL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FRIDAY WILL CONTINUE TO BE RAINY WITH HIGH ELEVATION SNOW...AND WILL ALSO BE WINDY. MORE PRECIPITATION WILL OCCUR ON SATURDAY...SUNDAY...AND MONDAY. AFTERNOON THUNDERSTORMS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.